I've been on citalopram for 3.5 weeks now. The first 2 weeks were full of the usual side effects...headaches, fatigue, restlessness, but they've tapered off quite a bit. I noticed the antidepressant effects starting to kick in after 2 weeks. It's a sense of calmness and well-being, and a big decline in the negative self-talk that used to badger me nonstop. Guilt, anger, self-loathing...all that fun stuff.
However, I ran into a problem yesterday in an acting class. I couldn't access my emotions! It was the strangest feeling, like I was a cardboard cut-out or something. I felt flat...kind of watered down. I hadn't noticed this effect until I was called on to express a range of emotions. I suspect most people wouldn't have such a problem with this, and maybe if someone is suffering with a lot of anxiety or severe depression, some detachment is good. It's definitely a more peaceful feeling. But as a working actor, I need to call on some pretty intense feelings at times.
I was on 10 mg the first week, then increased to 20 mg. So I am going to go back to 10 mg to see if that's a better balance for me. Hopefully I can keep some of the benefits without feeling so numb. Apparently for me, a little SSRI goes a long way!
Edited by suburgatory, 08 July 2007 - 08:49 PM.